Illinois, 2019Flood in Illinois, December 20 to 25, 2019
December 20 to 25, 2019 · NWS PAH · 1 event in 1 county or zone
Another rise on the rivers occurred during the second half of the month due to heavy rain across the central part of Kentucky. This produced another round of minor flooding in the Ohio River basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another rise on the rivers occurred during the second half of the month due to heavy rain across the central part of Kentucky. This produced another round of minor flooding in the Ohio River basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 20, 5:08 PM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Dec 20, 5:08 PM CST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
508 PM CST Fri Dec 20 2019
.UPDATE...
Issued at 508 PM CST Fri Dec 20 2019
The AVIATION section has been updated for the 00Z TAF issuance.
&&
.SHORT TERM...(Tonight through Saturday night)
Issued at 1240 PM CST Fri Dec 20 2019
An upper level trough/low will move from over the southern Plains
today, to over the lower Mississippi Valley region by 12z Sunday.
High pressure to our east will keep us dry. One or two models here
and there bring some light QPF right up to the KY/TN border late
Saturday night. For now, we will continue to keep it dry and
monitor. Considerable high cloud cover through tonight should keep
lows more in check, so we stayed close to the NBM numbers vs. the
tanking we've seen the past two mornings. Otherwise stayed close
to guidance.
.LONG TERM...(Sunday through Friday)
Issued at 1240 PM CST Fri Dec 20 2019
Dry weather with above normal temperatures forecast. The
aforementioned upper low will move along the Gulf Coast through
Monday evening. In its wake, mid level heights will rise as ridging
develops from the southern Plains to over the Ohio Valley region
through Tuesday. We believe guidance may not be catching on to the
"warm up" potential. Like previous shifts, prefer to nudge numbers
above guidance, especially Monday and Christmas Eve. Some 60 degree
readings cannot be ruled out. Wednesday through Friday, the ridge
breaks down, and SW flow develops over much of the CONUS. A frontal
boundary should push through Christmas or Christmas night with no
precip, just clouds. High pressure behind the front should cool us
down just a tad. However we will still be above normal for temps.
The outlier GFS has a slight chance of precip in here by Friday.
Very low confidence call at this point.
&&
.AVIATION...
Issued at 508 PM CST Fri Dec 20 2019
The TAFs are VFR. Surface high pressure will remain in place and
keep winds nearly calm through the period. High clouds will exit
the area overnight, and some scattered low clouds may spread north
through west Kentucky Saturday afternoon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DRS
SHORT TERM...08
LONG TERM...08
AVIATION...DRS
Hazardous weather outlook, Dec 20, 3:44 AM CST, 19 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
344 AM CST Fri Dec 20 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-211100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
344 AM CST Fri Dec 20 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
There will be minor flooding along the Green River at Paradise.
Refer to the Flood Statement for details.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Minor river flooding is expected on the Lower Ohio and Green
Rivers. Refer to the Flood Warnings and Statements for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Gallatin
- When
- December 20, 11:15 PM CST to December 25, 11:30 AM CST
- Where
- Gallatin County, Shawneetown to 0.38 mi SW of Shawneetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.700, -88.130
Minor flooding of dormant low-lying agricultural fields occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865648.